Hail, Clay
- When
- June 17, 3:25 AM CST
- Where
- Clay County, 2.51 mi NW of Felton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 47.110, -96.550
An area of surface low pressure was located near Mobridge, South Dakota, early in the morning hours of the 17th. A warm front extended to the east from the low, into eastern South Dakota and southern Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An area of surface low pressure was located near Mobridge, South Dakota, early in the morning hours of the 17th. A warm front extended to the east from the low, into eastern South Dakota and southern Minnesota. As the low level jet intensified in the late evening, storms began to take shape south of Bismarck. These storms then expanded to the east along the Interstate 94 corridor toward the Fargo-Moorhead area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 17, 12:51 AM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
151 AM CDT SUN JUN 17 2007
.SHORT TERM...
STRONG TO SEVERE STORMS ONGOING IN CENTRAL ND...JUST ABOUT MOVING
INTO OUR FAR WESTERN FORECAST AREA. THEREFORE...WILL BE RATHER
BRIEF WITH THIS MORNING DISCUSSION WITH POTENTIAL FOR SEVERE
WEATHER MOVING IN. MODELS LOOK TO BE IN DECENT AGREEMENT...WITH
THE CONSISTENT GFS PREFERRED.
FOR TODAY AND TONIGHT...COLD FRONT WILL SWEEP THROUGH THE REGION
BY LATE TONIGHT. AMPLE INSTABILITY AND DEEP LAYERED SHEAR WILL
OVERSPREAD THE AREA ONCE MORNING ELEVATED CONVECTION MOVES INTO
CANADA. THIS SHOULD SET THE STAGE FOR ANOTHER ROUND OF SEVERE
STORMS...SOME COULD DEVELOP RAPIDLY THIS EVENING ONCE CAP ERODES.
THE CAP WILL BE QUITE STRONG THOUGH...AND MAY HOLD FOR A GOOD
PORTION OF THE AFTERNOON. ONCE LARGE SCALE FORCING ACTS ON SFC
COLD FRONT THOUGH...I EXPECT SFC BASED STORMS WILL DEVELOP AND
BECOME SEVERE. THE MAIN THREAT SHOULD BE LARGE HAIL AND DAMAGING
WIND...ALTHOUGH ISOLATED TORNADOES WILL BE POSSIBLE INITIALLY WITH
ANY SUPERCELLS. WILL MENTION SEVERE ALONG WITH HEAVY RAIN
POTENTIAL AS WELL. IT WILL ALSO BE VERY WINDY IN THE SOUTHERN 2/3
OF THE VALLEY TODAY...WITH 45KT TO MIX AND GUSTS OVER 40MPH LIKELY
AT THE SFC FROM FAR-GFK. THEREFORE...WILL ISSUE A WIND ADVISORY
FOR 18Z-00Z TODAY.
FOR MONDAY...WRAPAROUND SHOWERS ARE POSSIBLE WITH INSTABILITY
GONE...SO DON/T EXPECT ANY THUNDER.
ON TUESDAY...THERE COULD BE SOME ISOLATED STORMS...MAINLY DURING
THE AFTERNOON. DRY WEATHER IS EXPECTED ON WED ALONG WITH TEMPS
SLIGHTLY BELOW NORMAL.
.AVIATION...
MVFR CONDITIONS POSSIBLE TODAY NEAR ANY THUNDERSTORMS. STRONG
SOUTH WINDS ARE LIKELY TODAY IN GFK/FAR SITES...WITH GUSTS OVER 40
MPH POSSIBLE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR NDZ027-029-030-038-039-049-052-053.
MN...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR MNZ001>003-022-027>031-040.
&&
DKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 624 AM CDT SAT JUN 16 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 624 AM CDT SAT JUN 16 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG WITH HEAVY RAIN ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT THROUGH SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON IN SOUTHEAST NORTH DAKOTA AND ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE REGION. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AROUND SUNSET IN WESTERN NORTH DAKOTA...THEN MOVE INTO EASTERN NORTH DAKOTA AROUND MIDNIGHT. THESE STORMS WILL MOVE NORTH AND EAST INTO WESTERN MINNESOTA BY SUNDAY MORNING. THESE STORMS MAY PRODUCE HEAVY RAINFALL...LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS OF OVER 1 INCH ARE POSSIBLE...WITH LOCALIZED HIGHER AMOUNTS. THERE IS THE POTENTIAL FOR LOCALIZED FLASH FLOODING IF STORMS REMAIN OVER ONE AREA FOR AN EXTENDED TIME...SO LISTEN TO LATER STATEMENTS. RIVERINE FLOODING WILL CONTINUE IN THE RED RIVER VALLEY FROM OSLO AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. ADDITIONAL RAINFALL THROUGH THIS WEEKEND WILL LIKELY INCREASE INFLOWS INTO THE RIVER SYSTEM...AND ADD TO THE FLOODING CONCERNS. STAY TUNED TO LATER STATEMENTS...AND REFER TO THE LATEST HYDROLOGIC PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE AREA SUNDAY AND SUNDAY NIGHT. SOME STORMS WILL LIKELY BE SEVERE IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA SUNDAY MORNING. THIS ACTIVITY SHOULD MOVE INTO CANADA BY LATE MORNING...AND ALLOW THE ATMOSPHERE TO HEAT UP. BY SUNDAY AFTERNOON AND EVENING...ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ALONG A COLD FRONT NEAR THE RED RIVER VALLEY. THESE STORMS MAY BECOME RAPIDLY SEVERE...WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. IN ADDITION...HEAVY RAIN IS ALSO POSSIBLE NEAR ANY STORMS THROUGH MONDAY MORNING. THE THREAT FOR THUNDERSTORMS SHOULD DECREASE BY MONDAY AFTERNOON AS COLDER AIR FILTERS INTO THE REGION BEHIND A STRONG COLD FRONT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SUNDAY NIGHT. DK
The Fargo/Grand Forks radar (KMVX), 75 km away, was scanning. The volume nearest the first event began at 09:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41920.